MENTOR TEXAS MENTOR MEMORYGEL BREAST IMPLANT; PROSTHESIS, BREAST, NONINFLATABLE, INTERNAL, SILICONE GEL-FILLED
Back to Search Results |
| Model Number |
3541507MC |
| Medical Device Problem Codes |
Material Rupture (1546); Appropriate Device Problem Term/Code Not Available (3191)
| Health Effect - Clinical Code |
No Clinical Signs, Symptoms or Conditions (4582)
| Date of Event |
05/17/2022
Type of Reportable Event
Malfunction
Event or Problem Description
It was reported that a 150cc mentor memorygel breast implant experienced a rupture intraoperatively.No patient consequence and no procedural delays were reported.
Additional Manufacturer Narrative
Device evaluation summary: upon visual evaluation of the image provided in the complaint, the implant was observed ruptured.As the product involved in this complaint was not received, the device couldn´t be analyzed according to our procedures.A manufacturing record evaluation was performed for the finished device batch number, and no non-conformances were identified.As part of mentor¿s quality process, all devices are manufactured, inspected, and released to approved specifications.A manufacturing record evaluation was performed for the finished device lot number, and no non-conformances were identified.Reason for device explant and/or reoperation: not applicable.Mentor is submitting this report pursuant to the provisions of 21 cfr, part 803.This report may be based on information which mentor has not been able to investigate or verify prior to the required reporting date.This report does not reflect a conclusion by fda, mentor, or its employees that the report constitutes an admission that the device, mentor, or its employees caused or contributed to the potential event described in this report.If certain information is unknown, not available or does not apply, the section/field of the form is left blank.Manufacturer¿s reference number:(b)(4).
Additional Manufacturer Narrative
On july 14, 2022 the mentor failure analysis lab has received the device for evaluation.The investigation of the returned device was completed by the failure analysis lab on august 3, 2022.Device evaluation summary: the product was returned to mentor for evaluation.Mentor then conducted visual inspection and microscopic examination of the returned device.Visual analysis of the returned sample revealed that the sx mod classic gel, 150cc breast implant had a tear on the anterior view, measuring approximately 2.2 cm.Microscopic examination was performed on the edges of the rupture, and parallel striations were found in an area of the tear, measuring approximately 0.3 cm.Parallel striations are consistent with markings made by a sharp object perforating the implant shell.The cause of the rupture in the remaining area of the tear could not be identified.A manufacturing record evaluation was performed for the finished device lot number, and no non-conformances were identified.As part of mentor¿s quality process all devices are manufactured, inspected, and released to approved specifications.Manufacturer¿s reference number: (b)(4).